About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2014 (2014), Article ID 231498, 11 pages
http://dx.doi.org/10.1155/2014/231498
Research Article

Nonlinear Double-Layer Bragg Waveguide: Analytical and Numerical Approaches to Investigate Waveguiding Problem

Department of Mathematics and Supercomputing, Penza State University, Krasnaya Street 40, Penza 440026, Russia

Received 30 June 2013; Accepted 14 November 2013; Published 22 January 2014

Academic Editor: Theodore E. Simos

Copyright © 2014 Yury G. Smirnov et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. J. Adams, An Introduction to Optical Waveguide, John Wiley & Sons, New York, NY, USA, 1981.
  2. A. Snyder and J. Love, Optical Waveguide Theory, Chapman & Hall, London, UK, 1983.
  3. G. I. Veselov and S. B. Raevskii, Layered Metall-Dielectric Waveguides, Radio i Svyaz, Moscow, Russia, 1988, (Russian).
  4. A. S. Zil'bergleit and Yu. I. Kopilevich, Spektralnaya Teoriya Regulyarnykh Volnovodov, FTI, Leningrad, Russia, 1983, (Russian). View at MathSciNet
  5. L. D. Landau, E. M. Lifshitz, and L. P. Pitaevskii, Course of Theoretical Physics, vol. 8 of Electrodynamics of Continuous Media, Butterworth-Heinemann, Oxford, UK, 1993.
  6. N. N. Akhmediev and A. Ankevich, Solitons, Nonlinear Pulses and Beams, Chapman & Hall, London, UK, 1997.
  7. P. N. Eleonskii, L. G. Oganes’yants, and V. P. Silin, “Cylindrical nonlinear waveguides,” Journal of Experimental and Theoretical Physics, vol. 35, no. 1, pp. 44–47, 1972.
  8. P. N. Eleonskii and V. P. Silin, “Propagation of electromagnetic waves in an inhomogeneous nonlinear medium,” Journal of Experimental and Theoretical Physics, vol. 39, no. 1, pp. 67–70, 1974.
  9. Y. Smirnov, H. W. Schürmann, and Y. Shestopalov, “Integral equation approach for the propagation of TE-waves in a nonlinear dielectric cylindrical waveguide,” Journal of Nonlinear Mathematical Physics, vol. 11, no. 2, pp. 256–268, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Yu. G. Smirnov and S. N. Kupriyanova, “Propagation of electro-magnetic waves in cylindrical dielectric waveguides filled with a nonlinear medium,” Computational Mathematics and Mathematical Physics, vol. 44, no. 10, pp. 1850–1860, 2004. View at MathSciNet
  11. H. W. Schürmann, G. Yu. Smirnov, and V. Yu. Shestopalov, “Propagation of te-waves in cylindrical nonlinear dielectric waveguides,” Physical Review E, vol. 71, no. 1, Article ID 016614, 10 pages, 2005.
  12. Yu. G. Smirnov and E. A. Horosheva, “On the solvability of the nonlinear boundary eigenvalue problem for tm waves propagation in a circle cylyindrical nonlinear waveguide,” Izvestiya Vysshikh Uchebnykh Zavedenij. Povolzh. Region. Fiziki-Matematicheskie Nauki, no. 3, pp. 55–70, 2010, (Russian).
  13. Yu. G. Smirnov and D. V. Valovik, “On the problem of electromagnetic waves propagating along a nonlinear inhomogeneous cylindrical waveguide,” ISRN Mathematical Physics, vol. 2013, Article ID 184325, 7 pages, 2013. View at Publisher · View at Google Scholar
  14. J. D. Chatterton and J. L. Shohet, “Guided modes and loss in a plasma-filled Bragg waveguide,” Journal of Applied Physics, vol. 102, no. 6, Article ID 063304, 2007. View at Publisher · View at Google Scholar · View at Scopus
  15. Yu. Rapoport, A. Boardman, V. Grimalsky, et al., “Metamaterials for space physics and the new method for modeling isotropic and hyperbolic nonlinear concentrators,” in Proceedings of the 14th International Conference on Mathematical Methods in Electromagnetic Theory, pp. 76–79, Ukraine, Kharkiv, August 2012.
  16. Yu. G. Smirnov and D. V. Valovik, Electromagnetic Wave Propagation in Non-Linear Layered Waveguide Structures, Penza State University Press, Penza, Russia, 2011.
  17. A. F. Nikiforov and V. B. Uvarov, Special Functions of Mathematical Physics: A Unified Introduction with Applications, Birkhäuser, Basel, Switzerland, 1988. View at MathSciNet
  18. D. V. Valovik and Yu. G. Smirnov, “Propagation of TM waves in a Kerr nonlinear layer,” Computational Mathematics and Mathematical Physics, vol. 48, no. 12, pp. 2217–2225, 2008. View at Publisher · View at Google Scholar · View at Scopus
  19. D. V. Valovik, “Propagation of TM waves in a layer with arbitrary nonlinearity,” Computational Mathematics and Mathematical Physics, vol. 51, no. 9, pp. 1622–1632, 2011. View at Publisher · View at Google Scholar · View at Scopus
  20. D. V. Valovik and E. V. Zarembo, “The method of cauchy problem for solving a nonlinear eigenvalue transmission problem for tm waves propagating in a layer with arbitrary nonlinearity,” Computational Mathematics and Mathematical Physics, vol. 53, no. 1, pp. 78–92, 2013.
  21. R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. 1, Interscience Publishers, New York, NY, USA, 1953.
  22. M. A. Naimark, Linear Differential Operators. Part I: Elementary Theory of Linear Differential Operators. Part II: Linear Differential Operators in Hilbert Space, Frederick Ungar Publishing, New York, NY, USA, 1967. View at MathSciNet
  23. V. S. Vladimirov, Equations of Mathematical Physics, Mir, Moscow, Russia, 1984.
  24. N. P. Erugin, Book for Reading on General Course of Differential Equations, Nauka i Tekhnika, Minsk, Russia, 1979, Russian. View at MathSciNet
  25. D. V. Valovik and E. V. Zarembo, “Solution of the nonlinear eigenvalue boundary-value problem for tm electromagnetic waves propagating in a kerrnonlinear layer by means of the cauchy problem method,” Journal of Communications Technology and Electronics, vol. 58, no. 1, pp. 62–65, 2013.
  26. E. Yu. Smol’kin, “Method of cauchy problem to solve a nonlinear transmission eigenvalue problem for tm wave propagating in a circle double-layer dielectric waveguide with kerr nonlinearity,” Izvestiya Vysshikh Uchebnykh Zavedenij. Povolzh. Region. Fiziki-Matematicheskie Nauki, no. 4, pp. 49–58, 2012 (Russian).
  27. D. V. Valovik and E. Yu. Smol’kin, “Numerical solution to the problem of electromagnetis tm wave propagation in a circle dielectric waveguide filled with nonlinear medium,” Izvestiya Vysshikh Uchebnykh Zavedenij. Povolzh. Region. Fiziki-Matematicheskie Nauki, no. 3, pp. 29–37, 2012 (Russian).
  28. Yu. G. Smirnov and D. V. Valovik, “Nonlinear effects of electromagnetic tm wave propagation in anisotropic layer with kerr nonlinearity,” Advances in Mathematical Physics, vol. 2012, Article ID 609765, 21 pages, 2012. View at Publisher · View at Google Scholar
  29. D. V. Valovik, Inverse Problems and Large Scale Computations, vol. 52 of Springer Proceeding in Mathematics & Statistics, Springer, New York, NY, USA, 2013.